• Linda Linda
    December 14, 2009
    Does a rash & itch at the injection sight of taking enbrel mean I'm allergic & need to stop taking
    Linda Linda
    December 14, 2009

    I have taken 3 shots of Enbrel. The first time I only had a bruise. The second time I had a 2 inch circular red rash that took 2 weeks to almost go away completely. The third time I had a swollen 2 inch circular rash after a couple of days & then a couple days later it started to itch. Now the spot where I had the 2nd shot is starting to itch also. Does that mean I am allergic and have to stop taking these shots?

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • andrew December 14, 2009
    andrew
    December 14, 2009

    You are probably not allergic. Your experience mirrors the one I had with Enbrel. I used topical benedryl to help control the itch. After 2-3 months this reaction went away and never returned. This is the most common side effect. It would still be a good idea to mention it to your doctor.

    Andrew

    http://livingwithra.wordpress.com/

    READ MORE
    • Linda
      December 31, 2009
      Linda
      December 31, 2009

      My doctor took me off Enbrel because I developed a rash all over both thighs.  It went away after a week from being off it.

      READ MORE
    • andrew
      December 31, 2009
      andrew
      December 31, 2009

      Sorry to hear about that. Did your doc put you on another biologic?

      READ MORE
    • Linda
      January 02, 2010
      Linda
      January 02, 2010

      No.  I told him not to call me about it until after the holidays.  I wanted a break.  All of this medicine just makes me very nervous about the side effects.  I'm on 5 mg. of prednisone & I really wish that I could just stay on that.  It takes care of the inflamation & therefore the pain that comes from that.  It is such a low dosage that I'm not too afraid of the side effects.  The worst one is regarding the bones becoming brittle.  My nephew has been on steroids for about 10 years now because he has a rare muscle & skin disease.  I told that to my doctor & he said that is what they treat that disease with.  Also lupus is treated with steroids.   I just feel better taking my 5 mg of prednisone than worrying about the side effects of all of the other medicine out there.  I think I might have had this for 17 years now & just been diagnosed with RA.  Seventeen years ago my whole body hurt, my knees were extremely swollen & one finger hurt so bad I had trouble sleeping.  It felt like it was smashed with a hammer.  I was diagnosed with inflamatory arthritis at that time.  The doctor I had then told me it wasn't RA because it didn't show in the blood test.  I was on Voltaren for about 2 years straight & then went off it.  I haven't taken anything for the arthritis until last year when my husband lost his job in California & he found one in Tennessee.  We moved last November & I really think all of the stress just caused it to flair up.  I have felt more stress just since he told me I had RA & wanted me to try all of these very strong medicines.  I only tried the Methotrexate with the prednisone & it just started my hair to start falling out.  I started to feel more stress from that & stopped taking it.

      I didn't really feel any different on the methotrexate but I was still taking a low dosage of prednisone at the same time.  Then I tried the Enbrel & prednisone.  That is when the rash occurred.  Plus I felt like I was going to have anxiety attacks.  I could feel my heart racing sometimes & I felt really agitated easily.  Very nervous.  I don't know if the Enbrel actually chemically did this or if it is how I was feeling about taking it.  It seems I'm not very good at taking these medicines.  My doctor is supposed to call me after the holidays to see what to put me on next.  I really want to just stay on the prednisone. He doesn't want to do that.  But he does say it seems that what I have is not progressing quickly so that makes me feel good.  I just want to control the inflamation.  From what I understand the inflamation is what causes the problems & the prednisone keeps my inflamation under control.  Also it seems like when people take all of these other medicines they seem to develop other diseases.   I just feel safer on the prednisone.  Maybe it will get under control & I could eventually just get off of it too.   Am I dreaming?  I hope not.  Sorry if I gave you an ear full but that is about it in a nutshell.  Thanks for your interest.  Linda

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.